Etanercept biosimilar associated with Guillain-Barré syndrome: insights from a case

  • V. Shobha Department of Clinical Immunology and Rheumatology, St. John’s National Academy of Health Sciences, Bengaluru, India.
  • A.M. Desai | dranumohan@gmail.com Department of Clinical Immunology and Rheumatology, St. John’s National Academy of Health Sciences, Bengaluru, India.
  • T. Matthew Department of Neurology, St. John’s National Academy of Health Sciences, Bengaluru, India.

Abstract

Anti-tumor necrosis factor drugs are used routinely according to treatment guidelines for several chronic rheumatologic problems. However, a rare and usually unpredictable adverse drug reaction namely peripheral nervous system demyelination is being increasingly recognized. Biosimilars are gaining momentum especially in countries like India. Hence, we report a case of Guillain-Barré syndrome secondary to an etanercept biosimilar, probably the first case reported so far.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.
Published
2019-07-09
Info
Issue
Section
Case Reports
Keywords:
Ankylosing spondylitis, Guillain-Barré syndrome, anti TNF therapy, etanercept biosimilar.
Statistics
  • Abstract views: 507

  • PDF: 378
How to Cite
Shobha, V., Desai, A., & Matthew, T. (2019). Etanercept biosimilar associated with Guillain-Barré syndrome: insights from a case. Reumatismo, 71(2), 99-102. https://doi.org/10.4081/reumatismo.2019.1115